Hail, Blaine
- When
- June 9, 4:23 PM CST
- Where
- Blaine County, Hitchcock
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.970, -98.350
Thunderstorms developed during the late afternoon and early evening across northern Oklahoma, with Kay County feeling the brunt of the severe weather. Minor damage was reported some of the wind gusts, and hail up to half-dollar size was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms developed during the late afternoon and early evening across northern Oklahoma, with Kay County feeling the brunt of the severe weather. Minor damage was reported some of the wind gusts, and hail up to half-dollar size was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 9, 2:17 PM CST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 317 PM CDT TUE JUN 9 2009 .DISCUSSION... MAIN ISSUE IN THE SHORT TERM IS CONVECTIVE CHANCES. OUTFLOW BOUNDARY IS MOVING SLOWLY SOUTH THROUGH SOUTHERN KANSAS WITH CU AND TOWERING CU DEVELOPING ALONG THE BOUNDARY. WITH CAPPING OBSERVED ON 19Z OUN SOUNDING... THINK MOST OF THE FOCUS WILL REMAIN WITH THE BOUNDARY WHERE SUSTAINED CONVERGENCE MAY BE ABLE TO BREAK THROUGH THE CAP... AND MAYBE ALSO SOUTH OF THE BOUNDARY NEAR THE FAR NORTHEAST CORNER OF THE CWA WHERE THERE IS SOME MORE CU AND CAP MAY BE WEAKER. EITHER WAY... THESE PLACE THE HIGHEST CHANCES OF STORMS IN KANSAS AND PERHAPS INTO FAR NORTHERN OKLAHOMA. BUT IF STORMS DO DEVELOP... THEY CAN EVENTUALLY SHIFT FARTHER SOUTH INTO OKLAHOMA OR PRODUCE ANOTHER OUTFLOW BOUNDARY THAT CAN LEAD TO ADDITIONAL DEVELOPMENT. FARTHER SOUTH... STORM CHANCES IN WEST TEXAS MOVING INTO OUR TEXAS COUNTIES LOOK LESS LIKELY TODAY COMPARED TO RECENT DAYS WITH STRONGER CAP AND LACK OF CU DEVELOPMENT SO FAR... ALTHOUGH WITH INSTABILITY DEVELOPING TO THE SOUTHWEST WILL NOT COMPLETELY RULE IT OUT. SO WILL LEAVE CHANCE POPS FAR NORTH... AND SLIGHT CHANCE POPS ALMOST EVERYWHERE ELSE ALTHOUGH PRECIPITATION CHANCES ARE LOWEST FROM WEST CENTRAL TO CENTRAL TO SOUTHEAST OKLAHOMA. OTHERWISE WILL HAVE SHORTWAVES APPROACHING OVER THE NEXT COUPLE OF DAYS AND THERE ARE SOME DIFFERENCES BETWEEN THE NAM AND GFS ABOUT POSITION OF FRONTAL BOUNDARIES AND PRECIPITATION CHANCES. THINK POPS HIGHER THAN GFS ARE WARRANTED ON WEDNESDAY AND THURSDAY. NO UPDATES TO THE EXTENDED PERIODS THIS AFTERNOON. 12Z GFS SHOWS LOWER PRECIP CHANCES THAN PREVIOUS RUN...THE ECMWF AND SOME OF THE GFS ENSEMBLE MEMBERS... SO WILL LET CURRENT PACKAGE RIDE SINCE THIS 12Z GFS IS SOMEWHAT OF AN OUTLIER WITH THE LOW POPS/QPF. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 91 65 85 / 20 20 50 30 HOBART OK 67 91 65 89 / 20 20 30 20 WICHITA FALLS TX 70 94 71 93 / 20 30 40 30 GAGE OK 60 83 57 82 / 20 20 30 10 PONCA CITY OK 68 86 61 79 / 30 20 50 20 DURANT OK 73 92 72 89 / 20 20 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE JUN 9 2009
OKZ004>048-050>052-TXZ083>090-101000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT TUE JUN 9 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS FAR NORTH-CENTRAL OKLAHOMA. A SLIGHT RISK SURROUNDS
THE MODERATE RISK AND INCLUDES ALL BUT FAR WESTERN OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA COVERS LOCATIONS EAST OF A LINE EXTENDING
FROM MEDFORD...TO BILLINGS AND REDROCK. THE SLIGHT RISK AREA COVERS
LOCATIONS EAST OF A LINE EXTENDING FROM LAVERNE... TO CLINTON...TO
QUANAH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH 10 PM.
IMPACTS...
ISOLATED... BUT SIGNIFICANT DAMAGE TO AUTOMOBILES... ROOFTOPS... AND
VEGETATION FROM HAIL UP TO THREE-INCHES IN DIAMETER. DAMAGING WIND
GUSTS TO 75 MPH. TORNADOES IN THE MODERATE RISK AREA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.
DISCUSSION...
A WARM FRONT LOCATED OVER NORTHERN OKLAHOMA AT MIDDAY WILL LIKELY
WASHOUT DURING THE AFTERNOON HOURS. MEANWHILE... A THUNDERSTORM
OUTFLOW BOUNDARY... GENERATED BY STORMS IN NORTHEAST KANSAS... WILL
MOVE INTO SOUTHERN KANSAS THIS AFTERNOON. A DRYLINE WILL ALSO BECOME
BETTER DEFINED ACROSS PARTS OF WESTERN OKLAHOMA DURING THE
AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE
OUTFLOW BOUNDARY AND NEAR THE NORTHERN PART OF THE DRYLINE... WITH
THIS ACTIVITY SPREADING INTO NORTH CENTRAL OKLAHOMA. BOTH LOWER
LEVEL AND DEEP LAYER SHEAR IN THE MODERATE RISK AREA WILL BE
SUPPORTIVE OF SUPERCELL THUNDERSTORMS... WITH THE POSSIBILITY OF
VERY LARGE HAIL AND TORNADOES. A GREATER RISK OF TORNADOES WILL
LIKELY BE NEAR THE LOCATION OF THE THUNDERSTORM OUTFLOW BOUNDARY.
ELSEWHERE... THE DRY LINE WILL BECOME ESTABLISHED NORTH TO SOUTH IN
WESTERN OKLAHOMA... ALONG THE WESTERN EDGE OF THE SLIGHT RISK AREA
THIS AFTERNOON. AN ELEVATED LAYER OF WARM AIR WILL LIKELY KEEP MOST
OF THE AREA EAST OF THE DRY LINE WELL CAPPED... BUT CONVERGENCE
AHEAD OF THE DRY LINE MAY BE SUFFICIENT FOR ISOLATED THUNDERSTORMS
TO DEVELOP. ALTHOUGH HIGHER CLOUD BASES AND WEAKER LOW LEVEL SHEAR
WILL LIMIT THE TORNADO THREAT... ANY STORMS THAT DO FORM IN THE
SLIGHT RISK AREA MAY ALSO BECOME SUPERCELLS... WITH VERY LARGE
HAIL... AND A GREATER THREAT OF DAMAGING STRAIGHT LINE WINDS.
IN THE SOUTH... A CLUSTER OF THUNDERSTORMS MAY FORM FARTHER DOWN THE
DRY LINE... IN A REGION OF SLIGHTLY DEEPER MOISTURE AND CONVERGENCE
OVER WEST-CENTRAL TEXAS. IF THESE STORMS DEVELOP LATE TODAY... THEY
MAY SPREAD INTO WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA BEFORE
DISSIPATING LATE THIS EVENING. LARGE HAIL AND DAMAGING WIND GUSTS
WILL BE THE PRIMARY CONCERN WITH THIS ACTIVITY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
AS AN UPPER-LEVEL DISTURBANCE APPROACHES THE REGION ON WEDNESDAY...
THUNDERSTORMS ARE EXPECTED TO BE MUCH MORE WIDESPREAD LATE WEDNESDAY
AND WEDNESDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE AND PRODUCE
LARGE HAIL AND DAMAGING WIND GUSTS. STRONG TO SEVERE STORMS APPEAR
POSSIBLE LATE EACH DAY... AND OVERNIGHT... FROM THURSDAY INTO THE
WEEKEND.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY MORNING.
CJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 509 PM CDT TUE JUN 9 2009 OKZ017-018-092230- BLAINE OK-KINGFISHER OK- 509 PM CDT TUE JUN 9 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE AND KINGFISHER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF HITCHCOCK AT 510 PM CDT...MOVING NORTHEAST AT 40 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN BLAINE AND KINGFISHER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 517 PM CDT TUE JUN 9 2009 OKZ005-006-092230- WOODS OK-ALFALFA OK- 517 PM CDT TUE JUN 9 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF HOPETON AT 517 PM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ALFALFA AND WOODS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
The Vance AFB radar (KVNX), 88 km away, was scanning. The volume nearest the first event began at 22:22 UTC.
7 hail, 4 thunderstorm wind. Local standard time, as filed.
The hail was reported two miles south of the intersection of Highways 11 and 11a.
No damage was reported with the wind gust.
Nickel- to quarter-size hail was reported in Newkirk.
The wind gust was reported at the corner of S Street and Hubbard Road. Also, three inch-diameter tree limbs were downed at this location. Monetary damages were estimated.
Several four-inch tree limbs were downed. Monetary damages were estimated.
Hail up to nickel-size was reported on the southwest side of Ponca City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183477, 183478, 183481, 183483, 183485, 183487, 183490, 183492, 183494, 183495, 183496.